MAUDE Adverse Event Report: ZIMMER GMBH FLEXIBLE SHAFT, TRI-SHANK; TRAUMA, DRILL SHAFT.

ZIMMER GMBH FLEXIBLE SHAFT, TRI-SHANK; TRAUMA, DRILL SHAFT.
Catalog Number 00879000705
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: item # 00879000705, flexible shaft, tri-shank, lot # unknown.G2: report source japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that two drill shafts were broken during the procedure, an identical instrument was used to complete the procedure.There was no impact on the patient and all debris were recovered.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).One instrument was returned for investigation (the other was discarded at the hospital as per correspondence) the event of fracture for the returned instrument can be confirmed as the tri-shank is fractured in the spring-shaped part.Some cracks were detected on the flat surface of the spring area, radiating from the inside hole towards the outside.A review of the device manufacturing records confirmed no abnormalities or deviations for the item with known lot number.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination for the item with known lot number.However, due to the lack of the lot number for the other item, an additional lot search could not be performed.Based on the available information, the reported event can be confirmed for one of the instrument (the returned one) and not for the other.With the available information, a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FLEXIBLE SHAFT, TRI-SHANK
Common Device Name
TRAUMA, DRILL SHAFT.
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21738813
Report Number0009613350-2025-00206
Device Sequence Number4109039
Product Code HWE
UDI-Device Identifier00889024277014
UDI-Public(01)00889024277014(10)4504477576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00879000705
Device Lot Number4504477576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient SexUnknown